Swelling in tear troughs 4-1/2 weeks after restylane?

yesterday i woke up with swelling in right side of tear trough. i went to my provider. she said to use warm compresses. i did and swelling went away, but woke up today with swelling on left side.

Doctor Answers 4

Tear Trough Fillers -- Try Cannulas Over Needle, Voluma/Belotero/Restylane -- Reverse With Hyaluronidase If Unhappy

Wait 2 weeks for swelling to subside, if you are unhappy with the results reverse the filler and find another physician with a better technique.  Best, Dr. Emer.

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Swelling under eyes, sleep elevated

The best way to prevent under eye swelling or at least to lessen it is to sleep with head elevated. If swelling is moving from side to side I doubt it is filler related. I would try sleeping on about three pillows and certainly avoid sleeping on your face. Easier said then done 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 18 reviews


Fluid collection (swelling) can be normal after an injection to your lower lids. Because you said it comes and goes it seems like it is related to your own natural processes. Waking up with some swelling is the most common time to see it, it should continue to improve throughout the day. Diet, activity and sleeping position can all help or aggravate the issue. Hope this helps.

Alan B. Brackup, MD, FACS
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 22 reviews

Swelling in tear troughs 4.5 weeks after Restylane

Thank you for sharing your question and I am sorry to hear of your swelling issues.  It is not uncommon for our facial tissues to swell while we sleep at night with lower eyelid bags becoming more prominent due to their thin tissue quality.  Assuming you have no other symptoms or issues, I would recommend sleeping with an extra pillow or two behind your back at night to help prevent the swelling from occuring.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.